MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Catalog Number EX090803CD
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during placement of the biliary stent in a pre-dilated lesion of the right common iliac artery via right femoral artery access with another stent in kissing-stent technique, a wire was coming out of the side of the delivery system handle when the deployment wheel was being moved forward.After pushing the wire back into the handle, the stent could be deployed properly.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample or image was returned.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.This kind of event may be related to high deployment force.Also a difficult vessel anatomy or challenging placement site may lead to high friction during the attempt to release the stent and subsequent deployment force increase.Reportedly, the tracking path and the target lesion were not tortuous or calcified and the lesion had been pre-dilated.The reported application represents an off-label use of the device which may be another contributing factor to the reported event.On the basis of the information available and as no sample was returned for evaluation, a definite root cause for the reported event could not be determined.The ifu states: "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit." and "examine the stent and delivery system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used." the ifu indicates that the lifestent biliary stent system is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree.
 
Event or Problem Description

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6131935
Report Number9681442-2016-00307
Device Sequence Number651229
Product Code FGE
UDI-Device Identifier04049519000527
UDI-Public(01)04049519000527(17)170828(10)ANZH2960
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Catalogue NumberEX090803CD
Device Lot NumberANZH2960
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/29/2016
Supplement Report FDA Received Date12/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight78